Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 232, NWS Twin Cities, MN

September 7, 1999Brown County, Redwood County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 7, 1999, 4:53 PM CDT for Brown County, Redwood County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 1999, 4:53 PM CDT (21:53 UTC)
Expired
Sep 7, 1999, 5:30 PM CDT
In force
37 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Brown County, MN, Redwood County, MN

The radar

The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 072154 RRA
SVRMSP
MNC015-127-072230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT TUE SEP 7 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA

* UNTIL 530 PM CDT

* AT 453 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES SOUTHEAST OF
  LAMBERTON...OR ABOUT 25 MILES SOUTH OF REDWOOD FALLS...MOVING NORTH
  AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  SLEEPY EYE
  REDWOOD FALLS
  SPRINGFIELD
  WABASSO

TH|IS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:35 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 7, 2:35 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
235 PM CDT TUE SEP 7 1999

FCST CHALLENGE IS WITH PCPN FIRST PERIOD AND TEMPS IN LATER PDS. 19Z
SFC ANALYSIS SHOWING CDFNT FM INL-AXN-FSD. SCT ELEVATED TSRA HAVE
FORM IN AREA OF MID LEVEL INSTABILITY AND ONGOING WAA TO THE EAST OF
THE FRONT. COLLIDING BOUNDARIES NOTED S OF RWF. PLENTY OF DYNAMICS
AVAILABLE FOR SVR WX...WITH STG 0-6KM SHEAR AND CAPES AOA 2000 J/KG.

SHOULD CONTINUE TO SEE TSRA DEVELOP IN AREA OF SFC MOISTURE FLUX
CONVERGENCE VICINITY OF CDFNT THIS AFTN. OTHER STORMS WILL CONTINUE
TO POP UP IN ZONE OF ELEVATED INSTABILITY/ONGOING WAA OVR ERN MN AND
WRN WI. THEREFORE...WILL CARRY CATEGORICAL POPS TO COVER THIS.
POWERFUL VORTICITY CENTER OVER SODAK IS FCST TO SWEEP EWD THIS
EVENING BEHIND FRONT....WITH A FEW ADDITIONAL POST-FRONTAL
SHOWERS PSBL OVRNT.

REMAINDER OF FCST PD APPEARS COOL AS 850 TEMPS DROP INTO THE SINGLE
DIGITS BY 12Z WED AND STAY LOW. PASSAGE OF COLD POOL/UPPER TROF ON
WEDNESDAY NIGHT AND THURSDAY COULD LEAD TO SOME MORE SHRA NRN PTN OF
CWA...AND INTRODUCED SOME LOW POPS TO COVER THIS. OTRW...DRY WX
INTO FRIDAY AND THE WEEKEND AS UPR RIDGING BUILDS IN.

.MSP...NONE.
DAVIS

In the hours before

Special weather statement, Sep 7, 11:10 AM CDT, 5 hours 43 minutes before
MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-080300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 AM CDT TUE SEP 7 1999

THERE IS A CHANCE OF SEVERE WEATHER ACROSS CENTRAL AND EASTERN
MINNESOTA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR
SEVERE WEATHER IN WEST CENTRAL WISCONSIN WILL BE THIS EVENING
AND TONIGHT.

AT MIDDAY...A COLD FRONT EXTENDED FROM THE LAKE OF THE WOODS...
SOUTHWEST INTO EXTREME EASTERN SOUTH DAKOTA. THIS FRONT IS EXPECTED
TO MOVE INTO THE ST CLOUD AND MANKATO AREAS BY 6 PM...AND THEN INTO
WEST CENTRAL WISCONSIN BY 10 PM. THE AIRMASS AHEAD OF THE FRONT WILL
BECOME INCREASING WARM AND HUMID THIS AFTERNOON...WHICH WILL PROVIDE
FUEL FOR THUNDERSTORM DEVELOPMENT. A SQUALL LINE IS EXPECTED TO
DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AND SWEEP EAST ACROSS
THE OUTLOOK AREA.

STRONG WINDS ALOFT AND COLD TEMPERATURES IN THE UPPER ATMOSPHERE WILL
CONTRIBUTE TO AN ENHANCED THREAT OF DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM WILL
LIKELY MAINTAIN THE CHANCE OF SEVERE WEATHER THROUGH THE EVENING
HOURS.

SEVERE WEATHER SPOTTERS...SPOTTER GROUPS...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
TONIGHT.

DAVIS
Special weather statement, Sep 7, 11:10 AM CDT, 5 hours 43 minutes before
MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-080300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 AM CDT TUE SEP 7 1999

THERE IS A CHANCE OF SEVERE WEATHER ACROSS CENTRAL AND EASTERN
MINNESOTA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR
SEVERE WEATHER IN WEST CENTRAL WISCONSIN WILL BE THIS EVENING
AND TONIGHT.

AT MIDDAY...A COLD FRONT EXTENDED FROM THE LAKE OF THE WOODS...
SOUTHWEST INTO EXTREME EASTERN SOUTH DAKOTA. THIS FRONT IS EXPECTED
TO MOVE INTO THE ST CLOUD AND MANKATO AREAS BY 6 PM...AND THEN INTO
WEST CENTRAL WISCONSIN BY 10 PM. THE AIRMASS AHEAD OF THE FRONT WILL
BECOME INCREASING WARM AND HUMID THIS AFTERNOON...WHICH WILL PROVIDE
FUEL FOR THUNDERSTORM DEVELOPMENT. A SQUALL LINE IS EXPECTED TO
DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AND SWEEP EAST ACROSS
THE OUTLOOK AREA.

STRONG WINDS ALOFT AND COLD TEMPERATURES IN THE UPPER ATMOSPHERE WILL
CONTRIBUTE TO AN ENHANCED THREAT OF DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM WILL
LIKELY MAINTAIN THE CHANCE OF SEVERE WEATHER THROUGH THE EVENING
HOURS.

SEVERE WEATHER SPOTTERS...SPOTTER GROUPS...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
TONIGHT.

DAVIS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:13 PM CDTSevere Thunderstorm WarningMPXNicollet, Renville, Sibley47 min
Sep 7, 5:45 PM CDTSevere Thunderstorm WarningMPXFaribault45 min
Sep 7, 5:48 PM CDTSevere Thunderstorm WarningMPXSteele, Waseca57 min
Sep 7, 6:28 PM CDTSevere Thunderstorm WarningMPXFaribault47 min
Sep 7, 6:34 PM CDTSevere Thunderstorm WarningMPXRice41 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.